Results 1 to 6 of 6

Thread: Getting off Propanolol - abruptly?!

  1. #1

    Getting off Propanolol - abruptly?!

    So I have been taking Propanolol 40mg since December, and all had been well until it was discovered that I have IBS. This IBS is triggered even more by my anxiety medication. I asked what to do about it to my Doctor and he said I could get off it like that! Now I'm rather confused and worried because it's plastered everywhere that you're supposed to taper off the dose. I stopped this evening and I'm now taking Sertraline. Whats going on?? Is it okay to do that??!

  2. #2
    KK77's Avatar
    KK77 is offline NMP Complaints Mismanagement Controller
    Country:
    Join Date
    Aug 2009
    Posts
    7,281

    Re: Getting off Propanolol - abruptly?!

    Shouldn't cause any life-threatening withdrawal symptoms. Perhaps palps or fast heart rate for a while. I wouldn't worry.

    Hope sertraline helps.
    __________________
    KK

    Never Surrender, Comrade

  3. #3

    Re: Getting off Propanolol - abruptly?!

    Yes, I too have only read online that you're supposed to slowly withdraw from propranolol, however we are not doctors (unless you are!) and your GP would not allow you to do something if it was dangerous. I've taken prop for a while now, if I miss a few (I'm forgetful) then I usually experience a higher heart rate and adrenaline bursts, nothing serious I guess. I'm on 3 x 40mg a day.

    Sent from my Pixel 2 using Tapatalk

  4. #4
    Join Date
    Apr 2003
    Location
    , , United Kingdom.
    Posts
    42,762

    Re: Getting off Propanolol - abruptly?!

    Hi

    This is just a courtesy reply to let you know that your post was moved from its original place to a sub-forum that is more relevant to your issue.

    This is nothing personal - it just enables us to keep posts about the same problems in the relevant forums so other members with any experience with the issues can find them more easily.

    Please also read this post:

    http://www.nomorepanic.co.uk/showthread.php?t=213239
    __________________
    Nicola

    “Don't be afraid of death; be afraid of an unlived life. You don't have to live forever, you just have to live.” - Natalie Babbitt

    Please help keep NMP running and donate to the running costs: http://www.nomorepanic.co.uk/donate




  5. #5

    Re: Getting off Propanolol - abruptly?!

    How have you been since stopping them?

    Sorry just want to come of them myself and scared of withdrawal but only been on them 5 days

  6. #6
    Join Date
    Nov 2018
    Posts
    2,731

    Re: Getting off Propanolol - abruptly?!

    If you've only been on them for five days then you really don't need to worry. I've taken propranolol for three months at a time and come off it without tapering with absolutely no harm.

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Help! Abruptly stopping citalopram.
    By Amethyst-moon in forum Citalopram / Celexa
    Replies: 3
    Last Post: 19-04-17, 13:17
  2. Coming off mirtazapine abruptly
    By pmrob1 in forum Mirtazapine /Zispin
    Replies: 2
    Last Post: 21-05-15, 09:44
  3. I stopped citalopram too abruptly & worried now x
    By Ell in forum Citalopram / Celexa
    Replies: 15
    Last Post: 16-11-12, 20:26
  4. coming off prozac abruptly
    By hoover in forum Fluoxetine / Prozac
    Replies: 3
    Last Post: 04-06-09, 13:22

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •